MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FINELINE II STEROX; PERMANENT PACEMAKER ELECTRODE

BOSTON SCIENTIFIC CORPORATION FINELINE II STEROX; PERMANENT PACEMAKER ELECTRODE
Model Number 4458
Health Effect - Clinical Codes Unspecified Infection (1930); Staphylococcus Aureus (2058); Sepsis (2067)
Date of Event 12/09/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report was originally submitted via asr on report id # 1894978 in q1/2015 of the asr report submitted to the fda on #e2011006, which was revoked on 10/02/2017.As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.Tanawuttiwat, t., a.Cheng, et al.(2015)."successful extraction of right ventricular lead remnants using the flexcath(r) steerable sheath." j interv card electrophysiol: epub before print.
 
Event or Problem Description
Manufacturer report id #2124215-2015-00504 corresponds to the initial asr report submitted for exemption #e2011006.Boston scientific received information that this product was part of a system revision due to infection.There were no additional adverse effects reported.The product was explanted.Boston scientific received information in early-january 2016 from a journal article involving a case in which a flexcath steerable sheath, normally used in cryoballoon catheter ablation for atrial fibrillation, was useful in directing a bioptome to a right ventricular lead fragment and thus allowing for complete lead extraction.A (b)(6) year old female with history of diabetes, chronic kidney disease, and sick sinus syndrome underwent dual-chamber pacemaker implantation which included a boston scientific dextrus model#4135 in the right atrium (ra) and fineline ii model#4458 in the right ventricle (rv).In 2014, the patient developed staphylococcus epidermidis sepsis, was found to have a 1.8 cm ra lead vegetation on tee.The patient was referred for system removal.The pulse generator was explanted and the ra lead was easily extracted manually after retraction of the active fixation helix.The rv lead broke during the extraction process, leaving the distal tip in the rv.A curved byrd workstation was exchanged for a 15 french flexcath steerable sheath.Using fluoroscopic guidance in various projections, the physician manipulated the sheath toward the lead fragment.The physician then inserted a bioptome through the gooseneck snare, advanced them together through the sheath, and directed the bioptome toward the rv lead tip which was easily grasped and retracted.Upon removing the bioptome from the flexcath, a long segment of insulation was found which was not evident by fluoroscopy.The radiolucent insulation remnant had presumably prevented the physician from ensnaring the lead tip with the gooseneck snare alone.

Brand Name
FINELINE II STEROX
Common Device Name
PERMANENT PACEMAKER ELECTRODE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline ave n
st paul,
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado, pr
Manufacturer Contact
timothy degroot
4100 hamline ave n
st paul, mn 
5826168
MDR Report Key5623164
Report Number2124215-2015-00504
Device Sequence Number3094792
Product Code DTB
UDI-Device Identifier00802526060953
UDI-Public00802526060953
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960004/S014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/25/2012
Device Model Number4458
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2016
Supplement Date Received by Manufacturer01/06/2016
Initial Report FDA Received Date05/01/2016
Supplement Report FDA Received Date05/01/2016
Date Device Manufactured02/25/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexFemale